Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 67, NWS Philadelphia/Mount Holly

May 23, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at May 23, 2025, 2:14 PM EDT. It took effect at May 24, 2025, 8:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 23, 2025, 2:14 PM EDT (18:14 UTC)
In effect from
May 24, 2025, 8:00 AM EDT
Expired
May 24, 2025, 2:29 PM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

706 
WHUS71 KPHI 231814
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
214 PM EDT Fri May 23 2025

ANZ450>453-241000-
/O.NEW.KPHI.SC.Y.0067.250524T1200Z-250524T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
214 PM EDT Fri May 23 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT
SATURDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...From 8 AM to 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-241000-
/O.NEW.KPHI.SC.Y.0067.250524T1200Z-250524T2200Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
214 PM EDT Fri May 23 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT
SATURDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt expected.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...From 8 AM to 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-241000-
/O.NEW.KPHI.SC.Y.0067.250524T1200Z-250524T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
214 PM EDT Fri May 23 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT
SATURDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 8 AM to 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
2 follow-up statements
512 
WHUS71 KPHI 240459
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1259 AM EDT Sat May 24 2025

ANZ450>453-242200-
/O.CON.KPHI.SC.Y.0067.250524T1200Z-250524T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1259 AM EDT Sat May 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 6 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...From 8 AM this morning to 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-242200-
/O.CON.KPHI.SC.Y.0067.250524T1200Z-250524T2200Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1259 AM EDT Sat May 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 6 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...From 8 AM this morning to 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-242200-
/O.CON.KPHI.SC.Y.0067.250524T1200Z-250524T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1259 AM EDT Sat May 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 6 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 8 AM this morning to 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
438 
WHUS71 KPHI 241829
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
229 PM EDT Sat May 24 2025

ANZ430-431-450>455-241930-
/O.CAN.KPHI.SC.Y.0067.000000T0000Z-250524T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
229 PM EDT Sat May 24 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas will continue to diminish this afternoon.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 23, 12:51 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 23, 12:51 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1251 PM EDT Fri May 23 2025

.SYNOPSIS...
Low pressure continues to move across New England today. High
pressure centered near the Midwest will gradually extend
southeastward and eventually into our area late in the holiday
weekend. Low pressure tracks into the Ohio Valley while another low
tracks well to our south Tuesday and Wednesday. A cold front may
then approach from the west later Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Morning clouds have broken up, but with diurnal heating and
lingering low level moisture, as well as some shortwave energy
passing through the region, cumulus clouds have bubbled up. A
few showers are possible with that shortwave energy, mainly over
northern zones. Cannot rule out a thunderstorm or two as well,
but not expecting severe weather.

West to northwest winds continue to increase to 10 to 15 mph
with 20 to 25 mph gusts.

By this evening, mid level dry air advection will be in place
as the northwesterly flow continues. Additionally, expect to see
clearing skies. The combination of this will lead to efficient
radiational cooling conditions; temperatures overnight will be
able to drop into the 40s for most of the area.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Our region will remain within cyclonic flow aloft as an upper-level
trough remains across the Northeast and into the Mid-Atlantic
Saturday. This may then ease some Saturday night into Sunday before
stronger shortwave energy sharpens the western extent of the trough
across the Northeast Sunday. Overall though, improving conditions
are forecast, including warmer temperatures.

Some instability driven showers should occur mainly toward the
Poconos during Saturday. While an isolated shower cannot be ruled
out farther south, drier air below cloud base may keep this
development at bay overall. Given the continued cooler air aloft
associated with the lingering trough, cumulus development is
expected during Saturday and again Sunday, although it should be
less overall on Sunday. A tight pressure gradient remains in place
Saturday between low pressure well to our northeast and high
pressure extending into the Ohio Valley. This will result in a
notable west-northwest breeze Saturday (wind gusts 20-30 mph), and
then not as strong on Sunday. A lead impulse well south of the
Northeast trough should produce a shield of rain/showers to our
south later Sunday. Much of the guidance keeps this to our south
given a more confluent flow over our area. For now though, included
slight chance (20 percent) PoPs across our far southern Delmarva
zones later Sunday.

High temperatures are forecast to remain below average through the
holiday weekend. For those of you heading to the Jersey Shore and
the Delaware Beaches, even with surf temperatures in the upper 50s,
you will experience similar temperatures compared to inland locales
given an offshore wind.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Summary...Warmer and dry conditions forecast for Memorial Day,
followed by some mid week cooling and also with some increasing
shower chances.

Synoptic Overview...The western side of an upper-level trough is
forecast to be shifting out of the Northeast during Monday, Memorial
Day. Some mid level ridging then arrives during Tuesday into
Wednesday. An upper-level trough shifting eastward across the Great
Lakes, adjacent Canada and Ohio Valley will start to move into the
Northeast during Thursday. At the surface, high pressure centered
near the Midwest will extend into our area to start early in the
week. Low pressure then across the Tennessee Valley tracks eastward
Tuesday and Wednesday then offshore into Thursday.

For Monday...As an upper-level trough shifts out of the Northeast a
more confluent flow in the mid levels is forecast to be across our
area. A baroclinic zone is draped from west to east well to our
south, and the confluent flow should keep precipitation south of our
Delmarva zones during Memorial Day. Some guidance gets some
measurable rain just south of southern Delaware, however overall the
synoptic setup currently looks to support a drier day. Meanwhile,
surface high pressure centered near the Midwest to upper Great Lakes
is forecast to extend southeastward into our area. Despite a
northerly wind, it may become lighter in the afternoon, offering
sea/bay breeze development. Temperatures are forecast to top out
into the low to mid 70s for most of the region, although some
cooling would occur at the coast if the wind becomes lighter and
results in a sea/bay breeze.

For Tuesday and Wednesday...Some mid level ridging slides across our
area Tuesday and this may linger into Wednesday. Surface high
pressure is forecast to be shifting offshore. An upper-level trough
settles across the Midwest and more zonal to its south will allow
energy to slide eastward along a lingering baroclinic zone. This
should support surface low pressure, one which may lift into the
Ohio Valley by Wednesday and another one sliding off the Carolina
coast. The forecast challenge will be how quickly moisture increases
across our area, as some guidance is much slower in bringing in
deeper moisture northward. Warm air advection aloft will support
increased cloud cover. More of an onshore low-level flow will
support a moisture increase, however the forcing for ascent may lag
for a while. We may have an overrunning scenario as the warm air
advection strengthens above a possible marine layer that develops
into our area. Some showers looks to arrive into our Delmarva zones
by later Tuesday and then this spreads northward through Wednesday.
It is possible though that the bulk of the moisture and forcing
slides to our south in conjunction with the main surface low, and we
are left with a weakening system from the west. Given cloud cover
Wednesday with more of an onshore flow, temperatures are forecast as
of now to be cooler than Tuesday.

For Thursday...An upper-level trough is forecast to be shifting
eastward across the Great Lakes, adjacent Canada and the Ohio
Valley. This drives low pressure across the eastern Great Lakes and
then north of our area. This entire system may be slow to shift
eastward especially if the trough becomes closed off for a time,
however there is a chance for some showers developing during the
course of the day, especially near and north/west of I-95. The
timing, strength of the forcing and also instability will determine
the shower coverage and intensity including any thunderstorm risk.
Temperatures recover ahead of this system with high temperatures
forecast to be in the 70s for most of the region.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR, though cannot rule out a passing SHRA or TSRA from
18Z to 23Z that may briefly lower conditions to MVFR. NW winds
5 to 10 kt, increasing to 10 to 15 kt with gusts up to and
around 20 kt. High confidence.

Tonight...VFR. W-NW winds 5 to 10 kt. High confidence.

Outlook...

Saturday...VFR overall. Some isolated afternoon showers possible
especially near KRDG and KABE. West-northwest wind gusts 20-25 knots
during the day, then diminishing at night.

Sunday...VFR. West-northwest wind gusts up to 20 knots during the
day.

Monday...VFR. Lighter winds may result in a sea/bay breeze at KACY
and KILG.

Tuesday...Sub-VFR conditions and some showers possible.

&&

.MARINE...
Winds and seas will remain below SCA criteria for this afternoon
and tonight.

Outlook...

Saturday...Small Craft Advisory conditions possible, mainly due
to wind gusts to 25 knots.

Sunday through Tuesday...The conditions are anticipated to be
below Small Craft Advisory criteria.

Rip Currents...

There is a MODERATE risk for the development of dangerous rip
currents through Saturday. For both today and Saturday, winds
will be offshore at 10 to 20 mph. Expecting a longer period
dominant swell (around 8 to 10 seconds) today. By Saturday, the
waves may be more wind dominant, and thus shorter period, but
winds are expected to be slightly higher Saturday.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
Some guidance suggests some minor flooding within the tidal
Delaware River today, but confidence is not high enough to
issue further advisories in those locations. Higher water
levels could also be a result of freshwater runoff, similar to
what happened last week.

However, lingering tidal flooding is possible (and in some cases
already occurring) on back bays in Sussex County Delaware and
Ocean County New Jersey. Specifically, the back bays of most
concern are Little Assawoman Bay, Indian River Bay, and Rehoboth
Bay in Sussex County and Barnegat Bay in Ocean County, along
with any smaller tidal water ways connected to these Bays.
Although tidal flooding is not expected on the oceanfront, a
coastal flood advisory has been issued to cover the back bay
flooding.

Once the winds shift to off shore later this morning, water will
be able to efficiently evacuate out of these bays, and the
threat for tidal flooding should come to an end.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until 2 PM EDT this afternoon for
     NJZ020-026.
DE...Coastal Flood Advisory until 2 PM EDT this afternoon for
     DEZ003-004.
MD...None.
MARINE...None.

&&

SYNOPSIS...Gorse
NEAR TERM...Johnson/MPS
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Gorse/Johnson/MPS
MARINE...Gorse/Hoeflich/Johnson/MPS
TIDES/COASTAL FLOODING...

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:54 AM EDTCoastal Flood AdvisoryPHIOcean9 hr

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.